Injection Site Reaction To Enbrel?

Question

Asked by mom2

Injection Site Reaction To Enbrel?

I am into my second month of injecting enbrel 50mg sure click. The last 4 injections have resulted in injection site reaction consisting of a baseball to softball size red, raised and eventually bruised area. I just gave myself an injection this morning, but I took 50mg of benadryl 1/2 hr before injecting. I am hoping this will help....prior to the last injection, I took 25mg 1/2 hr before and my reaction site was not as large. I am hoping that taking 50mg of the benadryl will help even more....anyone have any other suggestions? It is already helping my psoriasis and joint pain so I would hate to have to stop the enbrel.
The psoriasis on my legs has cleared significantly...almost able to wear shorts again.
I alternate upper thighs for
injection sites. The reaction does begin immediately, usually by the end of the day and gets progressively worse for a few days. It usually clears up in a week or so.

I would appreciate any suggestions or shared similar experiences.

Thanks!

Answer

Injection site reactions are common with the Biologics, but what you're describing is a significant reaction. I would recommend you call your rheumatologist as soon as possible to discuss this reaction and what implications it may have. You can also call the Enliven program to get their take on it, but definitely call your doctor.